Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online
Ask a Urologist   »  

2 and a half year has urine infection, culture test shows Escherichia coli. Now on vein treatment with monocef, amikacin. Is treatment correct ?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Question
hello doctor ,my 2and half year kid is affected by urienary infection.culture test result says organism isolated is escherichia coli .monocef 1200mg+amikacin 180 mg through vein treatment is currently (last three days).today only culure tst result got ?whether current treatment is will be continue or not?this treatment is any related to urineary infection?kid using diapers is the reasaon for ureinary infection isn't? plz reply
Posted Mon, 21 May 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Pragnesh Vachharajani 3 hours later
Hi,

Thanks for posting your query.

I can appreciate your concern.

First of all do not worry. Urinary infection is not uncommon at this age.

The treatment given is fine and it is effective in urinary infection in most of the patients. Combination of drugs cover wider spectrum of susceptible organism and results in faster and effective clearance of infection from the body.

Your doctor after seeing culture report will decide whether to continue this or change the drugs depending up on the report. Culture report clearly indicates the drugs to be used.

There is various reasons for uti in children.

This could include,

A problem in the urinary tract, called vesicoureteral reflux, which is usually present at birth. This condition allows urine to flow back up into the ureters and kidneys.


Bubble baths or tight-fitting clothes (girls).Continuous use of diapers can definitely add to the problem.

Changes or birth defects in the structure of the urinary tract

Not urinating (peeing) often enough during the day

Wiping from back (near the anus) to front after going to the bathroom. In girls, this can bring bacteria to the opening where the urine comes out.

UTIs are more common in girls.

Please do not worry, just complete the course as advised by your doctor and she will be fine.

In case this happens again and again than your doctor will advise some investigations to look for the cause.


I hope this helps.

Please write again if you have something more to ask, in case of no further query please accept the answer.

Wishing her speedy recovery.

Regards,

Dr.Pragnesh
Above answer was peer-reviewed by
 
Follow-up: 2 and a half year has urine infection, culture test shows Escherichia coli. Now on vein treatment with monocef, amikacin. Is treatment correct ? 3 hours later
thank u sir.one year before also same uti problem came to my child .that time doctor given medicine through oral only .but this time medicine is giving through vein that to five days . why?
 
 
Answered by Dr. Pragnesh Vachharajani 1 hour later
Hi,

Good to hear from you again.

Choice of antibiotic and route of administration depends upon the severity of infection and condition of child.

What ever route is chosen full course is must.

When your doctor thinks the treatment needs to be more aggressive he prefers this route as it is more effective and response is faster and can be predicted.

Do not worry, please discuss this with your doctor about the possible reasons mentioned above and follow his advice.

I hope this clarifies the matter.

Wishing her speedy recovery.

Regards,

Dr.Pragnesh

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor